MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THP-S
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician was using a turbohawk plus atherectomy device for the treatment of a 150mm plaque lesion with chronic total occlusion (cto) in the proximal/mid region of the popliteal artery, tibial/popliteal trunk and posterior tibial artery.The artery diameter was 3.0-5.5 mm with moderate tortuosity and calcification.It was reported the pt occlusion was wired and spider embolic protection was placed to distal posterior tibial artery (pt).The device was prepped per ifu and no problems were identified.Physician successfully dottered the pt cto with hawk with no resistance.Several passes were made until the hawk was full.Turbohawk plus was cleaned per ifu and once finished the distal flushing tool was advanced to the proximal part of the catheter the rubber strain.Once the tech advanced the nose cone onto the wire it was noticed that the distal flushing tool advanced too far onto the rubber strain and was k inking the catheter.On a sterile field, outside the patient (during cleaning) the turbohawk plus was inspected off the wire and it was identified that advancing the distal flush tool onto the rubber strain made the catheter separate, the component of the catheter did not fully detach.When the turbohawk plus was turned to the on position, you could hear and see the blade come out into the cutter window.When you turned it to the off position, it would turn off the blade from spinning.It would not retract into the nose cone.The device was safely removed from the patient all in one piece with no parts missing.All this testing was done outside of the patient.A new device was opened to finish procedure.No patient injury was reported for this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Product analysis a visual inspection found that the torque shaft was broken at the strain relief, (photo 5).The strain relief was removed to reveal the break point, (photos 6 <(> <<)>(><(>&<)><(><<)>)> 7).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16858752
Report Number9612164-2023-01883
Device Sequence Number6771336
Product Code MCW
UDI-Device Identifier00763000402419
UDI-Public00763000402419
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberTHP-S
Device Catalogue NumberTHP-S
Device Lot Number0011598693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale